Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 129, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 5, 2018, 9:01 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Nov 7, 2018, 6:00 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2018, 9:01 PM CST (03:01 UTC)
- In effect from
- Nov 7, 2018, 6:00 PM CST
- Expired
- Nov 11, 2018, 12:00 PM CST
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 17.61 ft at Nov 7, 2018, 10:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
354
WGUS43 KLSX 060301
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
901 PM CST Mon Nov 5 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois and Missouri...
Mississippi River at Grafton
.This Flood Warning is a result of heavy rainfall across the basin
in the past month and up to one quarter inch of precipitation forecast
in the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC083-MOC183-070300-
/O.NEW.KLSX.FL.W.0129.181108T0000Z-181111T1800Z/
/GRFI2.1.ER.181108T0000Z.181109T0000Z.181110T1800Z.NO/
901 PM CST Mon Nov 5 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Grafton
* from Wednesday evening to Sunday afternoon.
* At 8:30 PM Monday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Wednesday
evening and crest near 18.4 feet by Thursday evening. The river is
forecast to fall below flood stage by Saturday early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/06 11/07 11/08 11/09 11/10
Mississippi River
Grafton 18.0 17.29 17.3 17.7 18.2 18.3 18.0
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$1 follow-up statement
065
WGUS83 KLSX 061748
FLSLSX
Flood Statement
National Weather Service St Louis MO
1148 AM CST Tue Nov 6 2018
...The flood warning is cancelled for the following rivers in
Illinois...Missouri...
Mississippi River at Canton Lock and Dam 20
Mississippi River at Quincy
Mississippi River at Hannibal
Mississippi River at Saverton Lock and Dam 22
Mississippi River at Louisiana
Mississippi River at Clarksville Lock and Dam 24
Mississippi River at Winfield Lock and Dam 25
.This Flood Warning is a result of heavy rainfall across the basin
in the past month. Little or no additional measureable precipitation
is forecast over the basin in the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC001-MOC111-071748-
/O.CON.KLSX.FL.W.0125.000000T0000Z-000000T0000Z/
/CANM7.1.ER.181104T2146Z.181111T1800Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Canton LD20
* until further notice.
* At 10:00 AM Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 14.4 feet by Sunday early
afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Canton LD20 14.0 14.04 14.0 14.1 14.1 14.2 14.3
&&
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153
$$
ILC001-MOC127-071748-
/O.CON.KLSX.FL.W.0126.000000T0000Z-000000T0000Z/
/UINI2.1.ER.181112T0600Z.181112T0600Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Quincy
* until further notice.
* At 11:15 AM Tuesday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* The river is expected to rise to near flood stage early Monday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Quincy 17.0 16.64 16.7 16.6 16.6 16.7 16.8
&&
LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152
$$
ILC149-MOC127-071748-
/O.CON.KLSX.FL.W.0097.000000T0000Z-000000T0000Z/
/HNNM7.3.ER.180926T0034Z.181012T1200Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Hannibal
* until further notice.
* At 11:15 AM Tuesday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 17.4 feet by this
afternoon. Additional rises may be possible thereafter.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Hannibal 16.0 17.38 17.4 17.2 17.2 17.3 17.4
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC173-071748-
/O.CON.KLSX.FL.W.0127.000000T0000Z-000000T0000Z/
/SVRM7.1.ER.181105T0948Z.181106T0400Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Saverton LD22
* until further notice.
* At 8:00 AM Tuesday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to remain near 16.3 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Saverton LD22 16.0 16.32 16.2 16.2 16.1 16.1 16.2
&&
LAT...LON 3967 9135 3974 9121 3970 9114 3952 9097
3945 9111
$$
ILC149-MOC163-071748-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/LUSM7.2.ER.180927T0720Z.181013T0200Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Louisiana
* until further notice.
* At 11:30 AM Tuesday the stage was 16.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 16.3 feet by this
afternoon. Additional rises may be possible thereafter.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Louisiana 15.0 16.27 16.3 16.2 16.1 16.0 16.1
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-071748-
/O.CON.KLSX.FL.W.0096.000000T0000Z-000000T0000Z/
/CLKM7.3.ER.180926T1250Z.181013T0830Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Clarksville LD24
* until further notice.
* At 11:30 AM Tuesday the stage was 26.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.7 feet by this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Clarksville LD 25.0 26.61 26.7 26.6 26.3 26.2 26.2
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$
ILC013-MOC113-071748-
/O.CON.KLSX.FL.W.0128.000000T0000Z-000000T0000Z/
/CAGM7.1.ER.181106T0030Z.181107T0600Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning continues for
the Mississippi River at Winfield LD25
* until further notice.
* At 11:30 AM Tuesday the stage was 26.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.3 feet by after midnight
tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Winfield LD25 26.0 26.22 26.3 26.3 26.1 26.0 26.0
&&
LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
3887 9074
$$
ILC083-MOC183-061818-
/O.CAN.KLSX.FL.W.0129.000000T0000Z-181111T1800Z/
/GRFI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018
The Flood Warning is cancelled for
the Mississippi River at Grafton.
* At 11:30 AM Tuesday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* The river will crest below flood stage at 17.9 feet early Thursday
morning.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
* Impact: At 16.2 feet...For navigational purposes through Alton Lock
and Dam control, the Corps will not allow the river to exceed this
level, if at all possible. Above this level, water inundates land
not owned by the USACE.
* Impact: At 14.2 feet...For safe navigation of barge traffic, the
Corps will try to keep the river above this level.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/07 11/08 11/09 11/10 11/11
Mississippi River
Grafton 18.0 17.42 17.7 17.9 17.8 17.6 17.5
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 5, 6:05 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 5, 6:05 PM CST, 2 hours 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 605 PM CST Mon Nov 5 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 259 PM CST Mon Nov 5 2018 The rain band has been rocketing eastward this afternoon and was centered through IL at mid afternoon. Large scale forcing and mid level frontogenetic forcing associated with the progressive upper trof now in western MO are responsible for the lift promoting the rain band. Given the current speed of the upper trof and motion of the rain band, it should be out of the eastern CWA by 00z with just some light rain or drizzle lingering back into far eastern MO. Even this lingering precipitation will move eastward rather quickly as large scale subsidence overspreads the area by mid- evening. The surface cold front lags the upper system quite a bit at this time but it should accelerate eastward this evening accompanied by a westerly wind shift. The west wind shift should help with some clearing out the stratus, especially across southeast MO. However the low level flow veers a bit late evening and overnight to more west-northwesterly. This flow regime supports the consensus of the low level/925 mb RH progs that clouds will hang tough roughly along and north of Interstate through daybreak. Broad cyclonic flow will persist on Tuesday with gusty westerly winds across for the northern half of the CWA, and this will promote clearing of any residual lower clouds in the morning. However during the afternoon a low amplitude short wave trof will move into the central Plains. Mid and high level clouds/moisture will spread back into central and eastern MO in advance of the short wave. There are also indications that rather strong low- mid level frontogenetic forcing occurring in association with the short wave will produce a west-east band of rain that may spread into parts of central MO during the late afternoon. I have introduced some low pops with this potential in mind. Temperatures will remain below average with much of the area remaining in the 50s. Glass .LONG TERM... (Tuesday Night through Next Monday) Issued at 259 PM CST Mon Nov 5 2018 Colder than normal temperatures are expected through the extended forecast period as a broad longwave trough remains anchored over the CONUS. Afternoon highs in the 40s and morning lows in the 20s will make the middle of November feel more like the end of December. Weak shortwaves and associated vorticity maxima will translate across the Midwest this work week, bringing several chances for light precipitation Tuesday night, Thursday afternoon/evening and Friday afternoon. The weekend appears to be dry. While most of the precipitation is expected to fall as rain, temperatures could cool enough to support the first few snowflakes of the season Thursday night. CVKING && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 555 PM CST Mon Nov 5 2018 Main issue will be the lingering IFR ceilings and rain/drizzle/fog at majority of TAF sites through this evening. As system exits region, rain and drizzle will taper off from west to east by 06z Tuesday. As for ceilings, low level moisture will be slow to exit, so IFR ceilings will persist, especially in the St. Louis metro area through 09z Tuesday and KUIN through 13z Tuesday, while KCOU should see drier air filter in allowing ceilings to lift to MVFR by 02z, then to VFR by 05z Tuesday. Once drier air filters in, clouds will scatter out. However, an upper level shortwave will undercut the surface ridge during the day on Tuesday, so will see increasing mid and high clouds by late Tuesday afternoon. Southeast to south winds will veer to the west behind the frontal boundary. By mid morning on Tuesday, decent cyclonic flow on back side of system, especially for TAF sites along Mississippi River, so will see gusts to near 25kts at times. SPECIFICS FOR KSTL: IFR ceilings will linger across the St. Louis metro area til 09z Tuesday, then ceilings will lift and scatter out by 15z Tuesday. In the short term, will have some lingering light rain/drizzle through the evening hours. Southeast winds will veer to the southwest then west as front moves through by 05z Tuesday. With decent cyclonic flow expected on Tuesday, will have gusts to near 25kts at times. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 5, 3:45 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 PM CST Mon Nov 5 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 345 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
Nearby
River Flood Warnings in Missouri, 2018River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.